Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 188, NWS North Platte, NE

August 6, 2012Loup County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2012, 8:47 PM CDT for Loup County, Rock County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2012, 8:47 PM CDT (01:47 UTC)
Expired
Aug 6, 2012, 9:30 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Loup County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 8:47 PM CDTHAIL 0.7513 N Almeria, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
3546 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS53 KLBF 070147
SVRLBF
NEC115-149-070230-
/O.NEW.KLBF.SV.W.0188.120807T0147Z-120807T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES NORTHEAST OF ALMERIA MEADOW STATE
  WILDLIFE MANAGEMENT AREA...OR 17 MILES EAST OF BREWSTER...AND
  MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMERIA AROUND 915 PM CDT.
  TAYLOR AROUND 930 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
91 MILE MARKER 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4175 9929 4174 9968 4217 9965 4218 9944
TIME...MOT...LOC 0147Z 350DEG 18KT 4198 9954
WIND...HAIL <50MPH 1.00IN

$$

CDC
2 follow-up statements
299 
WWUS53 KLBF 070202
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT MON AUG 6 2012

NEC149-070212-
/O.CAN.KLBF.SV.W.0188.000000T0000Z-120807T0230Z/
ROCK NE-
902 PM CDT MON AUG 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4207 9965 4207 9944 4175 9929 4174 9968
TIME...MOT...LOC 0202Z 350DEG 18KT 4191 9952

$$

NEC115-070230-
/O.CON.KLBF.SV.W.0188.000000T0000Z-120807T0230Z/
LOUP NE-
902 PM CDT MON AUG 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOUP COUNTY
UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTH OF ALMERIA...OR 13 MILES NORTHWEST OF TAYLOR...MOVING SOUTH AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMERIA AROUND 915 PM CDT.
  TAYLOR AROUND 930 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
91 MILE MARKER 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4207 9965 4207 9944 4175 9929 4174 9968
TIME...MOT...LOC 0202Z 350DEG 18KT 4191 9952
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
513 
WWUS53 KLBF 070229
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT MON AUG 6 2012

NEC115-070239-
/O.EXP.KLBF.SV.W.0188.000000T0000Z-120807T0230Z/
LOUP NE-
929 PM CDT MON AUG 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR LOUP COUNTY WILL EXPIRE AT 930
PM CDT/830 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4207 9965 4207 9944 4175 9929 4174 9968
TIME...MOT...LOC 0229Z 350DEG 18KT 4178 9949

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:20 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 6, 6:20 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON AUG 6 2012

.UPDATE...

.AVIATION...
VFR IS EXPECTED MOST AREAS TONIGHT AND TUESDAY. ISOLATED TO
OCCASIONAL SCATTERED THUNDERSTORM COVERAGE IS EXPECTED TO CONTINUE
ALONG A WEAK COLD FRONT TONIGHT. STORM ACTIVITY IS ON-GOING AND
SHOULD CONTINUE DEVELOPING VERY SLOWLY SOUTH AND EAST OVERNIGHT
THROUGH TUESDAY MORNING AS THE COLD FRONT DROPS SOUTH. ADDITIONAL
ISOLATED STORM DEVELOPMENT IS POSSIBLE NORTH OF THE FRONT TUESDAY
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT MON AUG 6 2012/

SYNOPSIS...
HIGH PRESSURE ALOFT HAS STRENGTHENED OVER THE PAST 24 HOURS AND IS
NOW THE DOMINANT FEATURE ACROSS ALL...BUT THE NORTHEASTERN CONUS. IN
THE EAST...A TROUGH OF LOW PRESSURE EXTENDED FROM NORTHERN HUDSON
BAY...INTO THE NEW ENGLAND STATES. SATELLITE AND WV IMAGERY THIS
AFTERNOON IS INDICATING AN UPPER LEVEL DISTURBANCE OVER NWRN
COLORADO AND SRN WYOMING...WITH ABUNDANT CU DEVELOPING DOWNSTREAM OF
THIS FEATURE OVER SOUTH CENTRAL WYOMING AND NRN COLORADO. THE NAM
THIS MORNING HAD THIS HANDLED PRETTY WELL...WITH THIS FEATURE
EXPECTED TO APPROACH WESTERN PORTIONS OF THE CWA AFTER 06Z TONIGHT.
AT THE SURFACE...A WEAK FRONTAL BOUNDARY EXTENDED FROM AROUND SIDNEY
NEBRASKA....TO WEST OF CHAMBERLAIN SOUTH DAKOTA. SRLY WINDS WERE
NOTED AHEAD OF THE FRONT WITH READINGS REACHING THE MID TO UPPER 90S
ACROSS THE CENTRAL AND SOUTHERN SANDHILLS...AS WELL AS SOUTHWESTERN
NEBRASKA.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH THURSDAY...MAIN FORECASTING CHALLENGE IS
PRECIPITATION CHANCES OVER THE NEXT 36 HOURS. FOR
TONIGHT...PRECIPITATION WILL COME IN TWO PIECES...THE FIRST ALONG
THE WEAK FRONTAL BOUNDARY IN THE CENTRAL AND NRN CWA...THEN IN THE
SOUTH OVERNIGHT AS ADDITIONAL UPPER LEVEL SUPPORT ARRIVES FROM THE
WEST. CAP STRENGTH IS EXPECTED TO WEAKEN OVER THE NEXT 1 TO 3
HRS...RESULTING IN TOWERING CU AND A THREAT FOR ISOLATED
THUNDERSTORMS ACROSS THE CENTRAL AND NRN CWA THROUGH MID EVENING. AS
THE FRONT SHIFTS SOUTH BY LATE EVENING...MID LEVEL FORCING WILL
ARRIVE AROUND 06Z AS A DECENT UPPER LEVEL DISTURBANCE LIFTS INTO
WESTERN NEBRASKA. ELEVATED LI'S WILL DECREASE TO -4 TO -6C AND MID
LEVEL LAPSE RATES WILL INCREASE TO 8.5 TO 9.0 C/KM
OVERNIGHT...INCREASING TSRA CHANCES IN THE SOUTHWESTERN CWA. WITH
SOME LIMITED LOW LEVEL MOISTURE RECOVERY...CHANCES FOR MEASURABLE
PRECIPITATION WILL BE GREATEST IN THE SOUTHWEST LATER
TONIGHT...WHILE ALONG THE FRONT...LITTLE OR NO RAIN IS
EXPECTED...HOWEVER THE THREAT FOR DRY LIGHTNING IS STILL A CONCERN
AND THE RED FLAG WARNING WILL CONTINUE THROUGH MIDNIGHT CDT.

PRECIPITATION WILL LINGER IN THE SOUTHERN AND WESTERN ZONES ON
TUESDAY AS THE SURFACE BOUNDARY DRIFTS INTO SRN NEBRASKA. ADDTL
PRECIPITATION IS POSSIBLE IN THE EAST TUESDAY NIGHT AS A JET STREAK
PUSHES INTO CENTRAL NEBRASKA. AFTER TUESDAY NIGHT...DRY AND WARM
CONDS WILL SET IN ACROSS THE HIGH PLAINS. HTS ALOFT WILL INCREASE
AND JET FORCING WILL SHIFT EAST INTO THE UPPER MIDWEST WEDNESDAY AND
THURSDAY. LOW LEVEL MOISTURE WILL BE MINIMAL THANKS TO NORTHERLY
WINDS AND A SURFACE FRONT...WELL SOUTH OF THE FORECAST AREA. H85
TEMPS ARE INDICATIVE OF TEMPS IN THE UPPER 80S AND 90S THROUGH MID
WEEK...WHICH IS HANDLED WELL BY THE ONGOING FCST.

RIDGING ALOFT WILL BEGIN TO FLATTEN ACROSS THE INTER MOUNTAIN WEST
LATE IN THE WEEK AS THE NORTHERN STREAM BECOMES MORE ACTIVE. THIS
WILL RESULT IN COOLER TEMPS AND INCREASED PRECIPITATION CHANCES.
MAIN CHANGES MADE TO THE EXTENDED WERE TO LOWER HIGHS NEXT WEEKEND
AND TO INITIATE PRECIPITATION CHANCES FRIDAY NIGHT INTO SUNDAY.

AVIATION...

A WEAK WILL COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST INTO EASTERN
NEBRASKA TONIGHT. WINDS BEHIND THE FRONT WILL SHIFT TO THE
NORTH...HOWEVER SPEEDS SHOULD STAY FAIRLY LIGHT WITH NO STRONG GUSTS
EXPECTED. THERE WILL BE POTENTIAL FOR STORMS TO DEVELOP LATER THIS
AFTERNOON ALONG THE FRONT. WITH THE LOCATION OF THE FRONT EXPECTED
TO BE ROUGHLY FROM KOGA TO KVTN LATER THIS AFTERNOON...KEPT VCTS IN
THE KVTN FORECAST AND THEN A BIT LATER AND AT KLBF. ALSO KEPT A FEW
HOURS OF THUNDER IN THE KLBF FORECAST AS MODELS ARE DEPICTING MORE
STORMS ACROSS SOUTHERN NEBRASKA THIS EVENING AS AN UPPER LEVEL
DISTURBANCE PASSES. DON/T HAVE HIGH CONFIDENCE ON THE COVERAGE SO
KEPT FROM ADDING THUNDER TO PREVAILING GROUP AT THIS POINT.

FIRE WEATHER...

RED FLAG WARNING CONTINUES THROUGH THIS EVENING. HOT TEMPERATURES
THROUGH THE REMAINDER OF THE AFTERNOON AND DRY AIR WILL KEEP
RELATIVE HUMIDITY LOW AND WITH BREEZY WINDS...ANY FIRES COULD BECOME
DIFFICULT TO CONTROL. ALSO...ISOLATED THUNDERSTORMS REMAIN POSSIBLE
ALONG A FRONT...MAINLY ALONG AND EAST OF A LINE FROM OGALLALA TO
VALENTINE. AS AIR ABOVE THE SURFACE IS VERY DRY...MOST RAINFALL FROM
ANY STORMS IS LIKELY TO EVAPORATE BEFORE HITTING THE GROUND SO DRY
LIGHTNING IS CERTAINLY A POSSIBILITY. LIGHTNING START FIRES WILL BE
VERY POSSIBLE WITH ANY STORMS THAT DO DEVELOP LATER TODAY DUE TO THE
DRYNESS OF THE FUELS IN THE AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR
NEZ204-206-208>210-219.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...CDC
Hazardous weather outlook, Aug 6, 4:07 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT MON AUG 6 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-072115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
407 PM CDT MON AUG 6 2012 /307 PM MDT MON AUG 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

FIRE CONCERNS WILL BE HIGH THROUGH THIS EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS WITH LITTLE OR NO RAINFALL ARE EXPECTED
ALONG A WEAK FRONTAL BOUNDARY. STORMS ARE MOST LIKELY ALONG
AND SOUTHEAST OF A LINE FROM LISCO TO VALENTINE...AND WILL HAVE
THREATS OF DRY LIGHTNING AND GUSTY WINDS. THESE CONDITIONS...ALONG
WITH VERY DRY FUELS COULD PROMOTE VERY RAPID FIRE GROWTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE CHANCES FOR THUNDERSTORMS ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA TUESDAY AND TUESDAY NIGHT. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED WITH THESE THUNDERSTORMS...BUT
COULD PRODUCE LOCALIZED STRONG WINDS.

VERY DRY AIR AND BREEZY NORTHERLY WINDS BEHIND A FRONT WILL
LIKELY PRODUCE HIGH TO CRITICAL FIRE DANGER WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Special weather statement, Aug 6, 6:38 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT MON AUG 6 2012

NEZ024-025-036-037-070030-
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
638 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS...
NORTHEASTERN MCPHERSON...NORTHWESTERN LOGAN AND SOUTHEASTERN HOOKER
COUNTIES UNTIL 730 PM CDT/630 PM MDT/...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HIGHWAY 97 CROSSING THE
DISMAL RIVER...OR 16 MILES NORTH OF TRYON...MOVING SOUTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. DRY LIGHTNING MAY ALSO BE POSSIBLE AND
THIS COULD PRODUCE A WILDFIRE.

THIS STORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 40 AROUND 700 PM CDT.

CDC
Special weather statement, Aug 6, 6:48 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT MON AUG 6 2012

NEZ005-008-009-024>027-036>038-070030-
BLAINE NE-BROWN NE-CUSTER NE-EASTERN CHERRY NE-HOOKER NE-LOGAN
NE-LOUP NE-MCPHERSON NE-ROCK NE-THOMAS NE-
648 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN CHERRY...
THOMAS...SOUTHERN ROCK...NORTHEASTERN MCPHERSON...NORTHWESTERN
LOUP...LOGAN...SOUTHEASTERN HOOKER...NORTHWESTERN CUSTER...SOUTHERN
BROWN AND BLAINE COUNTIES UNTIL 730 PM CDT/630 PM MDT/...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TWIN LAKES STATE
WILDLIFE MANAGEMENT AREA TO 9 MILES NORTH OF RINGGOLD...AND MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
DRY LIGHTNING IS POSSIBLE ALSO WHICH COULD SPARK WILDFIRES.

THESE STORMS WILL BE NEAR...
HIGHWAY 7 MILE MARKER 10 AROUND 655 PM CDT.
ROSE AND RINGGOLD AROUND 710 PM CDT.
HIGHWAY 91 MILE MARKER 10 AND DUNNING AROUND 715 PM CDT.
HIGHWAY 183 MILE MARKER 150 AND BREWSTER AROUND 720 PM CDT.
HIGHWAY 92 MILE MARKER 220 AND HIGHWAY 83 MILE MARKER 120 AROUND 725
PM CDT.
HIGHWAY 91 MILE MARKER 20 AND ALMERIA MEADOW STATE WILDLIFE
MANAGEMENT AREA AROUND 730 PM CDT.

CDC
Special weather statement, Aug 6, 7:29 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT MON AUG 6 2012

NEZ008>010-025>027-036>038-059-070115-
BLAINE NE-BROWN NE-CUSTER NE-HOLT NE-LINCOLN NE-LOGAN NE-LOUP
NE-MCPHERSON NE-ROCK NE-THOMAS NE-
729 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...SOUTHERN
ROCK...EASTERN MCPHERSON...NORTHERN LOUP...LOGAN...NORTHERN
LINCOLN...SOUTHWESTERN HOLT...NORTHWESTERN CUSTER...SOUTHERN BROWN
AND BLAINE COUNTIES UNTIL 815 PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ROSE TO 7 MILES WEST OF STAPLETON...AND MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS. DRY LIGHTNING MAY ACCOMPANY SOME STORMS
AN THIS COULD IGNITE A WILDFIRE.

THESE STORMS WILL BE NEAR...
HIGHWAY 183 MILE MARKER 150 AROUND 735 PM CDT.
HIGHWAY 91 MILE MARKER 20 AND STAPLETON AROUND 745 PM CDT.
ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA...TARBOZ LAKE AND GANDY
AROUND 750 PM CDT.
HIGHWAY 2 MILE MARKER 250 AROUND 800 PM CDT.
HIGHWAY 183 MILE MARKER 140 AND HIGHWAY 83 MILE MARKER 100 AROUND 805
PM CDT.
HIGHWAY 92 MILE MARKER 240 AROUND 810 PM CDT.
MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 815 PM
CDT.

CDC
Special weather statement, Aug 6, 8:08 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT MON AUG 6 2012

NEZ008>010-025>028-036>038-059-070145-
BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE-LINCOLN NE-LOGAN
NE-LOUP NE-MCPHERSON NE-ROCK NE-THOMAS NE-
808 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...SOUTHERN
ROCK...SOUTHEASTERN MCPHERSON...LOUP...LOGAN...NORTHEASTERN
LINCOLN...SOUTHWESTERN HOLT...NORTHWESTERN GARFIELD...NORTHWESTERN
CUSTER...SOUTHEASTERN BROWN AND BLAINE COUNTIES UNTIL 845 PM CDT...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
ROSE TO 11 MILES SOUTH OF RINGGOLD...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HIGHWAY 183 MILE MARKER 140 AND HIGHWAY 83 MILE MARKER 100 AROUND 815
PM CDT.
MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 92
MILE MARKER 240 AND HIGHWAY 83 MILE MARKER 90 AROUND 820 PM CDT.
HORSESHOE BEND LAKE AND MILBURN AROUND 825 PM CDT.
ALMERIA AROUND 830 PM CDT.
ARNOLD AND ANSELMO AROUND 835 PM CDT.
HIGHWAY 11 MILE MARKER 110...VICTORIA SPRINGS STATE RECREATION
AREA...HIGHWAY 183 MILE MARKER 130 AND HIGHWAY 92 MILE MARKER 260
AROUND 840 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Aug 6, 8:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT MON AUG 6 2012

NEZ009-027-036>038-059-070200-
CUSTER NE-LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-ROCK NE-
819 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK...SOUTHEASTERN
MCPHERSON...LOUP...LOGAN...NORTHEASTERN LINCOLN AND NORTHWESTERN
CUSTER COUNTIES UNTIL 900 PM CDT...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF HORSESHOE BEND LAKE TO 13 MILES NORTHEAST OF NORTH PLATTE...AND
MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HORSESHOE BEND LAKE AND MILBURN AROUND 825 PM CDT.
ALMERIA AROUND 830 PM CDT.
ARNOLD AND ANSELMO AROUND 835 PM CDT.
HIGHWAY 183 MILE MARKER 130 AND HIGHWAY 92 MILE MARKER 260 AROUND 840
PM CDT.
VICTORIA SPRINGS STATE RECREATION AREA...CALAMUS RESERVOIR STATE
RECREATION AREA...HIGHWAY 91 MILE MARKER 40 AND GATES AROUND 845 PM
CDT.
TAYLOR AROUND 850 PM CDT.
HIGHWAY 40 MILE MARKER 10 AROUND 855 PM CDT.
HIGHWAY 183 MILE MARKER 120 AROUND 900 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Local storm report, Aug 6, 8:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT MON AUG 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 S RINGGOLD            41.44N 100.77W
08/06/2012  M1.25 INCH       MCPHERSON          NE   PUBLIC

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:05 PM CDTSevere Thunderstorm WarningLBFRock26 min
Aug 6, 8:39 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson51 min
Aug 7, 5:19 PM CDTSevere Thunderstorm WarningLBFChase, Perkins56 min
Aug 7, 6:00 PM CDTSevere Thunderstorm WarningLBFChase, Hayes25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.